Contrast-enhanced computed tomography uses iodine-based radiocontrast agents and helps delineate structures like blood vessels, which usually cannot be distinguished from their adjacent structures. Furthermore, it is also used to gather functional reports about the organ or tissues. However, iodinated contrast substances may cause allergies, contrast-induced nephropathy, hyperthyroidism, and accumulation of Metformin.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What is your suggestion for my stomach pain?
Query: Hi doctor, I am a 55-year-old female. I am suffering from stomach pain. My ultrasound scan was reported as normal. The CT scan report is normal with an impression as minimal free fluid in the pelvis. Our physician told that I have some infection in the intestine and was advised to take antibiotic an... Read Full »
Answer: Hi, Welcome to icliniq.com. Before proceeding any further, a few things I would need to know. How long have your symptoms been present for? 1. Why did you have your uterus and ovaries removed? Was it for cancer or not? 2. The first thing I note is that (attachment removed to protect patient iden... Read Full »
My abdominal pain did not reduce even after taking antibiotics. Please help.
Query: Hello doctor,I am a 52-year-old female. Two weeks back, I had severe abdomen pain and got a sonography done. I have been diagnosed with amebic liver abscess. It was identified 13 days back and I was admitted in hospital for three days and was given saline and Metronidazole dosages, but still not rec... Read Full »
Answer: Hi, Welcome to icliniq.com. If no improvement is present even after antibiotics, I would recommend a CT scan to confirm whether it is an abscess or something else. If CT scan confirms that it is liver abscess, then would just put a sonographic guided needle in the abscess and drain out all the pus... Read Full »
My uncle is serious. Kindly check the report and suggest treatment.
Query: Hi doctor,I do not know the exact issue, but the doctor says my uncle is serious. Please check the report and guide us on what we can do.Thanks. Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. I have reviewed your attached report (attachments removed to protect the patient's identity), and there is a tumor at the lower end of the food pipe of your patient, with a very high suspicion of cancer. The two most essential investigations a... Read Full »
My CT (computed tomography) scan shows problems with my adrenal gland, kidneys, and lungs. Please help.
Query: Hi doctor, I had my first CT(computed tomography ) scan of the abdomen region due to elevated hormones (normetanephrine). That scan revealed a small formation of 6x7 mm in the left adrenal gland, suspicious for an adrenal adenoma or pheochromocytoma according to normetanephrine elevation. I showed t... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. So, I scrolled through the CT abdomen images uploaded by you (attachments removed to protect the patient's identity) and have made the following observations: Sinus cyst in the left kidney looks benign to me since it is well-defined, has a ... Read Full »
I recently had an MRI. What does my MRI report suggest about the enhancement of the cerebellum?
Query: Hi doctor, Please check my contrast-enhanced MRI brain scan plates, especially the cerebellum part. Is the enhancement of the cerebellum normal or abnormal? Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. The MRI (magnetic resonance imaging) brain from the attached reports (attachments removed to protect the patient's identity) shows a normal cerebellum. The cerebellum image shared by you is only a single one; from what I see, there is no obvi... Read Full »
Can a patient with acute onset of the liver problem be treated with medication alone?
Query: Hi doctor, Kindly take a look at the medical reports of the patient. He suffers from a liver problem, which suddenly started last week. Could you please diagnose the case and give your recommendations? Can the patient be treated with medication or should he go for surgery? Thank you. Read Full »
Answer: Hi, Welcome to icliniq.com. I have seen the attached reports (attachment removed to protect patient identity). It appears to be a large cystic liver lesion. It is possibly the remains of an amoebic liver abscess or hydatid cyst. I suggest getting an amoebic serology and hydatid serology. ... Read Full »
Should I be concerned about being exposed to a lot of radiation at the age of 65?
Query: Hi doctor, I have been experiencing pulsatile tinnitus for a year. I had a CTA of the brain with and without contrast, CT of the temporal bone, and an angiogram of the brain and neck. I went for another opinion, and my doctor suggested doing a CTV of the brain and redo temporal bone CT both with and... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. It is quite natural to be concerned about radiation hazards, particularly when doing several scans consecutively. However, please be assured that the radiation of each scan is kept "as low as reasonably achievable" (ALARA) so that it does n... Read Full »
What do unenhanced intracranial appearances mean on brain CT?
Query: Hello doctor, I have headaches. I had a CT scan of the brain, and the result was normal unenhanced intracranial appearances. What does this mean? I am currently on Omeprazole, Domperidone, Mebeverine, Fexofenadine, Avamys, Ventolin, Seretide, and Ranitidine. I have uploaded photos of my scan. Read Full »
Answer: Hello, Welcome to icliniq.com. I reviewed carefully your uploaded scan report and images (attachment removed to protect patient identity) and would explain that they indicate a normal brain structure. The term "nonenhanced" means that there is no enhancement from the IV (intravenous) contrast, which... Read Full »
I accidentally took an iron tablet two days before the colonoscopy. Will it affect the test results?
Query: Hello doctor, I have been experiencing constipation and diarrhea for ten weeks. My colonoscopy reports came negative. I stopped taking Iron tablets five days before the procedure, but I accidentally took one tablet two days before the procedure. I focused on getting my bowel movements right before t... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. Do not worry, as iron tablets have not affected the results. They ask to stop iron tablets so that they can get a clear vision of the intestines. You took one tablet two days before the procedure, but that might have dissolved before colo... Read Full »
My CT scan revealed a benign hemangioma on the right lobe of the liver. Will a CT scan affect the baby if I conceive?
Query: Hello doctor, I had undergone an ultrasound scan as a part of the medical fitness examination to join a government job. In the scan, it was observed that I have a hemangioma on the right lobe of the liver measuring about 1.3 x 1.6 centimeters. I underwent a non-ionic contrast-induced computed tomogr... Read Full »
Answer: Hello, Welcome to icliniq.com. I hope you are doing good. If intercourse takes place on the next day of the contrast computed tomography (CT) scan, there is no need to worry. The contrast agent and the events surrounding fertilization and early embryo development (if it happens) are independent of e... Read Full »